Math @ Duke
|
Publications [#302456] of Lillian B. Pierce
Papers Published
- Heath-Brown, DR; Pierce, LB, Counting rational points on smooth cyclic covers,
Journal of Number Theory, vol. 132 no. 8
(2012),
pp. 1741-1757, Elsevier BV, ISSN 0022-314X [doi]
(last updated on 2025/04/03)
Abstract: A conjecture of Serre concerns the number of rational points of bounded height on a finite cover of projective space Pn-1. In this paper, we achieve Serre's conjecture in the special case of smooth cyclic covers of any degree when n≥ 10, and surpass it for covers of degree r≥ 3 when n> 10. This is achieved by a new bound for the number of perfect r-th power values of a polynomial with nonsingular leading form, obtained via a combination of an r-th power sieve and the q-analogue of van der Corput's method. © 2012 Elsevier Inc.
|
|
dept@math.duke.edu
ph: 919.660.2800
fax: 919.660.2821
| |
Mathematics Department
Duke University, Box 90320
Durham, NC 27708-0320
|
|